Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 138, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Oct 31, 2000, 6:56 PM CST for Hockley County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 31, 2000, 6:56 PM CST (00:56 UTC)
- Expired
- Oct 31, 2000, 7:45 PM CST
- In force
- 49 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hockley County, TX
The radar
The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 7:06 PM CST | Hail 1.75 | Levelland, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 5:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 622 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 010057 SVRLBB TXC219-010145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 656 PM CST TUE OCT 31 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOCKLEY COUNTY IN NORTHWEST TEXAS * UNTIL 745 PM CST * AT 651 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS 4 MILES WEST OF LEVELLAND...MOVING NORTHEAST AT 35 MPH. ADDITIONAL STORMS ARE DEVELOPING IN THE SOUTHWEST PORTIONS OF THE COUNTY. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... LEVELLAND AND SUNDOWN... WHITHARRAL... ANTON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3342 10258 3341 10212 3381 10210 3381 10251
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 5:25 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 31, 5:25 PM CST, 1 hour 31 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK, TX 525 PM CST TUE OCT 31 2000 TORNADO WATCH WAS ISSUED FOR ENTIRE COUNTY WARNING AREA THROUGH 10 PM. UPDATED ZONES TO INCLUDE THE WATCH AND UP POPS SLIGHTLY. RADAR AND SATELLITE PICTURES CONFIRM POSITION OF DRY LINE ACROSS THE WESTERN SOUTH PLAINS AT 5 PM. THE LINE WAS NOT MOVING VERY MUCH AT THIS TIME...BUT SHOULD BEGIN TO MOVE AS EAST AS A PICIFIC FRONT OVER NEW MEXICO MOVES EAST AND CATCHES UP TO THE DRY LINE. FOR THE NEXT COUPLE HOURS...WILL BE WATCHING THUNDERSTORMS WHICH FORM AHEAD OF THE LINE. THESE STORMS WILL BE IN DEEPER MOISTURE AND HAVE BETTER WIND SHEAR...THUS STRONGER POTENTIAL vTO BECOME SEVERE AND EVEN TORNADIC. .LUB...NONE. LIPE
In the hours before
Special weather statement, Oct 31, 6:00 PM CST, 56 minutes before
TXZ021>043-010025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 600 PM CST TUE OCT 31 2000 ...THE TORNADO WATCH HAD BEEN CANCELED FOR PARMER AND BAILEY COUNTIES... ELSEWHERE THE TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM FOR THE FOLLOWING COUNTIES. CASTRO...COCHRAN...YOAKUM...LAMB... HOCKLEY...TERRY...SWISHER...HALE...LUBBOCK...LYNN...BRISCOE... FLOYD...CROSBY...GARZA...HALL...MOTLEY...DICKENS...KENT... CHILDRESS...COTTLE...AND KING. EARLY THIS EVENING...A DRY LINE EXTENDED ACROSS THE WESTERN SOUTH PLAINS AND SOUTHWEST PANHANDLE. THIS LINE WILL MOVE EAST THROUGH THE EVENING. THUNDERSTORMS ALONG AND EAST OF THE DRY LINE HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...FREQUENT DEADLY LIGHTNING...AND POSSIBLY TORNADOES.
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.